# SDR 95ZZZX2417

- Difficulty date: May 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5211Z
- Make and model: Mooney M20J
- Aircraft serial: 241653
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Sender
- Part number: 6102421
- Condition: Float Detached
- Location: Rt Fuel Tank
- Part time: 547 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE TROUBLESHOOTING AN INACCURATE FUEL QUANTITY PROBLEM, DISCOVERED THE PLASTIC FLOAT ON THE END OF THE FUEL SENDER ARM HAD COME OFF AND WAS FLOATING IN THE FUEL TANK.  THE FLOAT IS RETAINED BY A WASHER AND CRIMPING OF THE END OF THE SHAFT.  THE CRIMP WAS INADEQUATE WHICH ALLOWED WASHER AND FLOAT TO COME OFF THE SHAFT RESULTING IN AN ERRONEOUS QUANTITY READING.  SUBMITTER RECOMMENDS A MORE POSITIVE METHOD OF FLOAT RETENTION BE UTILIZED DURING MANUFACTURE.
